Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 415, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 8:58 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 8:58 PM CDT (01:58 UTC)
- Expired
- Aug 12, 2011, 9:34 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:58 PM CDT | TSTM WND GST 55 | El Dorado Lake, KS | |
| Aug 12, 9:00 PM CDT | TSTM WND GST 50 | Augusta, KS | |
| Aug 12, 9:03 PM CDT | TSTM WND DMG | 2 E Towanda, KS | POWER LINES DOWN. |
| Aug 12, 9:03 PM CDT | TSTM WND GST 55 | 4 S Augusta, KS | |
| Aug 12, 9:11 PM CDT | TSTM WND GST 55 | 4 E Leon, KS | |
| Aug 12, 9:16 PM CDT | TSTM WND GST 65 | 4 E Leon, KS | 60-65 MPH WINDS ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2979 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS53 KICT 130158
SVRICT
KSC015-073-130300-
/O.NEW.KICT.SV.W.0415.110813T0158Z-110813T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1000 PM CDT
* AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CASSODAY TO
TOWANDA...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUGUSTA...DOUGLASS...LEON...LATHAM AND ROSALIA.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN
AFFECT FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0157Z 312DEG 30KT 3795 9652 3776 9699
WIND...HAIL 60MPH <.75IN
$$
JAKUB3 follow-up statements
132
WWUS53 KICT 130211
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT FRI AUG 12 2011
KSC015-073-130300-
/O.CON.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
911 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
SOUTHWESTERN GREENWOOD COUNTIES UNTIL 1000 PM CDT...
AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST
OF EUREKA...TO 7 MILES EAST OF LEON...TO AUGUSTA...MOVING SOUTHEAST
AT 35 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DOUGLASS AND LATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0211Z 312DEG 30KT 3782 9645 3770 9665
3764 9694
WIND...HAIL 60MPH 0.75IN
$$
KLEINSASSER024
WWUS53 KICT 130222
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT FRI AUG 12 2011
KSC015-073-130300-
/O.CON.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
922 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
SOUTHWESTERN GREENWOOD COUNTIES UNTIL 1000 PM CDT...
AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
WEST OF EUREKA...TO 9 MILES NORTH OF LATHAM...TO 6 MILES NORTHWEST
OF ATLANTA...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL MAY ALSO
ACCOMPANY THESE STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
LATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0219Z 312DEG 30KT 3779 9642 3765 9659
3750 9680
WIND...HAIL 60MPH 0.75IN
$$
KLEINSASSER829
WWUS53 KICT 130234
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT FRI AUG 12 2011
KSC015-073-130244-
/O.CAN.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
934 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER AND SOUTHWESTERN
GREENWOOD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0234Z 312DEG 30KT 3770 9630 3757 9647
3742 9668
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 12, 6:57 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT FRI AUG 12 2011 ..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS. MWM && .PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/ DISCUSSION... FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH NEXT WEEK. PRECIPITATION: CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH PLAINS. AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP. OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE. PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH EARLY MORNING PERIODS. TEMPERATURES: SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH. HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT THIS POINT. ADK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA WITH AN EXPECTED WIND SHIFT HERE AS WELL. COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM 23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW. SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 91 65 89 / 70 10 10 10 HUTCHINSON 68 90 65 89 / 50 10 10 10 NEWTON 68 90 64 89 / 50 10 10 10 ELDORADO 69 91 64 88 / 60 10 0 10 WINFIELD-KWLD 70 92 66 90 / 80 10 10 10 RUSSELL 65 88 64 88 / 20 10 10 10 GREAT BEND 66 89 65 89 / 30 10 10 10 SALINA 67 89 63 88 / 20 10 10 10 MCPHERSON 68 89 64 89 / 30 10 10 10 COFFEYVILLE 71 92 65 88 / 80 10 0 0 CHANUTE 70 90 63 87 / 60 10 0 0 IOLA 70 90 63 86 / 60 10 0 0 PARSONS-KPPF 71 91 65 87 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI AUG 12 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Local storm report, Aug 12, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN 5 SSE NEWTON AIRPORT 38.00N 97.25W
08/12/2011 M1.00 INCH HARVEY KS TRAINED SPOTTER
RAIN FELL IN 17 MINUTES
&&
MCGUIRELocal storm report, Aug 12, 8:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 6 ESE NEWTON 38.00N 97.25W
08/12/2011 M1.31 INCH HARVEY KS TRAINED SPOTTER
&&
JAMLocal storm report, Aug 12, 8:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ELBING 38.05N 97.13W
08/12/2011 BUTLER KS TRAINED SPOTTER
LEAVES STRIPPED FROM TREES AND REPORTED AN ANTENNA BLOWN
OFF ROOF.
&&
KRCLocal storm report, Aug 12, 8:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 5 SE WHITEWATER 37.91N 97.08W
08/12/2011 E60 MPH BUTLER KS TRAINED SPOTTER
&&
KRCLocal storm report, Aug 12, 8:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 8 N EL DORADO 37.94N 96.86W
08/12/2011 E60 MPH BUTLER KS TRAINED SPOTTER
&&
JAMLocal storm report, Aug 12, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND GST 6 N EL DORADO 37.91N 96.86W
08/12/2011 E60 MPH BUTLER KS TRAINED SPOTTER
&&
JAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 60 min |
| Aug 12, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 62 min |
| Aug 12, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| Aug 12, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 59 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 52 min |
| Aug 12, 9:08 PM CDT | Areal Flood Warning | ICT | Elk, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 12, 9:48 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 7 hr |
| Aug 12, 10:28 PM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.